Formes normales d’une métrique mixte analytique réelle générique
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 4, p. 923-946

We will call a mixed metric any metric defined in a plane domain which changes its character – it is Remannian in one region and Lorentzian in the other. We investigate the existence of a normal form for our metric locally in a neighbourhood of a point belonging to the common boundary of these two regions. It is an analogue of the problem of existence of isothermal coordinates in the classical setting. We show that generically we have the unique conformal model du 2 +vdv 2 . There are, however, some special points where the space of conformal models is of infinite dimension.

Par une métrique mixte on comprend une métrique définie dans un domaine du plan, changeant de caractère – sur une région elle est riemannienne, sur une autre lorentzienne. On se place dans un point appartenant à la frontière entre ces deux régions et on cherche une forme locale « la plus simple » de notre métrique – un problème analogue à l’existance des coordonnées isothermes dans le cas classique, riemannien ou lorentzien. On montre que génériquement on peut se ramener à un seul modèle conforme du 2 +vdv 2 . Il existe tout de même des points spécifiques où l’espace des modèles conformes est de dimension infinie.

@article{AFST_2007_6_16_4_923_0,
     author = {Miernowski, Tomasz},
     title = {Formes normales d'une m\'etrique mixte analytique r\'eelle g\'en\'erique},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {6e s{\'e}rie, 16},
     number = {4},
     year = {2007},
     pages = {923-946},
     doi = {10.5802/afst.1171},
     zbl = {pre05363344},
     language = {fr},
     url = {http://www.numdam.org/item/AFST_2007_6_16_4_923_0}
}
Miernowski, Tomasz. Formes normales d’une métrique mixte analytique réelle générique. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 4, pp. 923-946. doi : 10.5802/afst.1171. http://www.numdam.org/item/AFST_2007_6_16_4_923_0/

[1] Ahlfors (L.), Bers (L.).— Riemann’s mapping theorem for variable metrics. Ann. of Math. (2), 72, p. 385-404 (1960). | Zbl 0104.29902

[2] Arnol’d (V.), Bers (L.).— Chapitres supplémentaires de la théorie des équations différentielles ordinaires. « Mir », Moscow, 1984. Translated from the Russian by Djilali Embarek, Reprint of the 1980 edition. | Zbl 0956.34502

[3] Chern (S. S.), Hartman (P.), Wintner (A.).— On isothermic coordinates. Comment. Math. Helv., 28, p. 301-309 (1954). | MR 66718 | Zbl 0056.40206

[4] Dara (L.).— Singularités génériques des équations différentielles multiformes. Bol. Soc. Brasil. Mat., 6(2) p. 95-128 (1975). | MR 488153 | Zbl 0405.34045

[5] Davydov (A. A.).— The normal form of a differential equation, that is not solved with respect to the derivative, in the neighborhood of its singular point. Funktsional. Anal. i Prilozhen, 19(2) p. 1-10, 96 (1985). | MR 800916 | Zbl 0582.34056

[6] Gauss (C. F.).— Werke. Band IV. Georg Olms Verlag, Hildesheim, 1973. Reprint of the 1873 original. | MR 616132 | Zbl 0924.01032

[7] Kergosien (Y. L.), Thom (R.).— Sur les points paraboliques des surfaces. C. R. Acad. Sci. Paris Sér. A-B, 290(15) p. A705-A710 (1980). | MR 574308 | Zbl 0435.58005

[8] Korn (A.), Thom (R.).— Zwei Anwendungen der Methode der sukzessiven Annäherungen. Schwarz Abhandlungen, p. 215-229.

[9] Lichtenstein (L.).— Zur Theorie der konformen Abbildung. Konforme Abbildung nichtanalytisher, singularitätenfreier Klächenstücke auf ebene Gebiete.

[10] Thom (R.).— Sur les équations différentielles multiformes et leurs intégrales singulières. Bol. Soc. Brasil. Mat., 3(1) p. 1-11 (1972). | MR 343311 | Zbl 0396.34018

[11] Uribe-Vargas (R.).— New Projective invariant associated to the special parabolic points of surfaces and to swallowtails. Prepint of Banach Center, Warsaw.

[12] Uribe-Vargas (R.).— Surface evolution, implicit differentiel equations end pairs of legendrian fibrations. 2005. Preprint.

[13] Wintner (A.).— On the local role of the theory of the logarithmic potential in differential geometry. Amer. J. Math., 75, p. 679-690 (1953). | MR 61436 | Zbl 0051.38303